New Jersey, 2007

Flash Flooding in New Jersey, April 27, 2007

April 27, 2007 · NWS OKX · 12 events in 5 counties and zones

A low pressure system moved northeast from the Mid Atlantic States across Northeast New Jersey and Eastern Connecticut on the 27th. Two bands of heavy rain occurred: one extended northeast across Hunterdon and Passaic Counties; the other extended from Somerset northeast across Eastern Essex and Eastern Bergen Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A low pressure system moved northeast from the Mid Atlantic States across Northeast New Jersey and Eastern Connecticut on the 27th. Two bands of heavy rain occurred: one extended northeast across Hunterdon and Passaic Counties; the other extended from Somerset northeast across Eastern Essex and Eastern Bergen Counties. Storm total rainfall amounts in these bands ranged from 2 to 4 inches, which resulted in flash flooding across parts of the region.|Storm total rainfall amounts for:|Bergen County - ranged from 2.01 inches at Cliffside Park to 3.26 inches at Teterboro Airport.|Essex County - ranged from 2.36 inches at Newark Airport to 2.40 inches at West Orange.|Hudson County - ranged from 1.46 inches at Jersey City to 2.88 inches at Harrison.|Passaic County - 2.12 inches was measured in West Patterson.|Union County - 2.97 inches was measured in Elizabeth.|A NWS Cooperative Observer reported flash flooding of Route 46 in Lodi, where lanes in both directions were closed, at 4:15 am.|Amateur radio operators reported flash flooding of I-280 in Newark at 5:00 am.|The broadcast media reported flash flooding along portions of:|Route 46 in Wayne, where 2 lanes were closed and Highway 508 in Kearny at 6:00 am.|Route 17 in Rutherford at 9:10 am.|I-280 in Kearny at 9:11 am and in Newark at 9:24 am.|I-78 west bound at Exit 43 (Diamond Hill Road) in Berkeley Heights at 10:14 am.|Route 139 lower level west bound before Tonnelle Avenue in Jersey City at 10:18 am.|Highway 21 south bound at River Drive in Passaic at 10:50 am.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 27, 1:53 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 27, 1:53 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
253 AM EDT FRI APR 27 2007

.SYNOPSIS...
A WARM FRONT WILL MOVE TOWARDS THE AREA TODAY...POSSIBLY LIFTING
INTO WESTERN PORTIONS OF THE AREA. OTHERWISE...A WAVE OF LOW
PRESSURE...BRINGING HEAVY RAIN AT TIMES...WILL BE LIFTING NORTH
THROUGH THE REGION AS A BROADER AREA OF LOW PRESSURE MOVES FROM
THE GREAT LAKES INTO EASTERN CANADA. THIS PARENT LOW WILL KEEP
UNSETTLED WEATHER IN THE FORECAST THROUGH SATURDAY BEFORE MOVING
OFFSHORE. HIGH PRESSURE THEN RETURNS FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO ISSUE FLOOD WATCH.

THE FIRST WAVE OF HEAVY RAIN HAS BEGUN TO MOVE INTO NORTHERN NJ
AND THE LOWER HUDSON VALLEY. KTEB HAS ALREADY REPORTED JUST OVER
3/4 INCH OF QPF. 27/00Z OPERATIONAL GFS AND 27/00Z WRF IN DECENT
AGREEMENT IN TERMS OF PLACEMENT OF INITIAL LOW AND DEVELOPING
LOW...BUT THE GFS KEEPS THE WARM FRONT S OF LONG ISLAND TODAY
WHEREAS THE WRF BRINGS THE WARM FRONT N THROUGH THE AREA. GIVEN
THAT WARM FRONTS HAVE A HARD TIME MAKING THEIR WAY N THIS TIME OF
YEAR...AND SFC WINDS FAIRLY LIGHT (GENERALLY 5-10 KT)...WILL SIDE
WITH THE GFS...KEEPING THE WARM FRONT S OF THE AREA. AS
SUCH...WILL FOLLOW AXIS OF HEAVY RAINFALL FROM NE NJ INTO EASTERN
CT BY THIS AFTERNOON. GFS MUCH MORE PROGRESSIVE IN TERMS OF
QPF...AND GIVEN HOW MUCH HAS ALREADY FALLEN...SEEMS MORE LIKELY TO
OCCUR. PWATS THROUGH 12Z GENERALLY 1.25 TO 1.5 INCHES...THEN AN
ADDITIONAL 2 TO 3 INCHES FOR THE AFTERNOON. WILL GO AHEAD AND
ISSUE FLOOD WATCH FOR THE ENTIRE AREA TO COVER RAINFALL AMOUNTS
1.25 TO 1.5 INCHES OVER MUCH OF THE WESTERN CWA...BUT 1.5 TO 2
INCHES OVER EASTERN CT AS S TO SE WINDS AT 925 MB 20-25 KT WILL
HELP FOCUS A BULLSEYE OF QPF OVER THAT PART OF THE REGION.

GRIDS IN DATABASE LOOKED GOOD FOR TODAY...AND DIDN/T NEED TO MAKE
MANY CHANGES. MID-LEVEL INSTABILITIES FAIRLY MODERATE...SO WILL
KEEP CHANCE FOR TSTMS. THE MAIN ISSUE WILL BE WHERE THE SUN BREAKS
OUT. WESTERN AND INLAND LOCATIONS HAVE A BETTER CHANCE TO GET SOME
BREAKS IN THE CLOUDS...WHICH WOULD PROVIDE ENOUGH WARMING TO
PRODUCE INSTABILITY LEVELS TO TOUCH OFF STORMS...BUT COASTAL AND
EASTERN LOCATIONS WILL BE SOCKED IN LOW CLOUDS AND FOG FOR MUCH OF
THE DAY. VISIBILITIES WILL GENERALLY BE QUITE LOW. GIVEN THE WARM
FRONT WILL REMAIN S OF THE AREA...THERE WON/T BE A PUSH OF LOW
LEVEL DRYING. HAVE ADDED AREAS OF FOG TO THE FCST...AND WILL HAVE
TO MONITOR THE POSSIBILITY OF A DENSE FOG ADVISORY FOR LATE THIS
AFTERNOON AND THIS EVENING SHOULD VISIBILITIES DROP BELOW 1/4
MILE. FOR NOW...VSBYS LOOK TO BE AT OR UNDER 1 MILE...WHICH WOULD
NOT QUALIFY FOR DENSE FOG ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
WARM FRONT WILL LIFT CLOSER TO THE AREA THIS EVENING AS SECONDARY
LOW LIFTS INTO THE GULF OF MAINE...MOVING THE FOCUS OF HEAVY
RAINFALL OFFSHORE. PRECIP WILL BECOME MORE SHOWERY THIS EVENING
AND THROUGH TONIGHT...AND WILL KEEP A SLIGHT CHANCE FOR
THUNDERSTORMS AFTER MIDNIGHT AS PARENT LOW MOVES INTO NORTHERN NEW
YORK AND NORTHERN NEW ENGLAND. MID LEVEL SHORTWAVE WILL SLIDE
ACROSS THE AREA SAT AFTERNOON...AND HAVE KEPT A CHANCE FOR
SHOWERS/STORMS. COLD FRONT PASSES THROUGH THE REGION SAT
NIGHT...WINDS TURN W...AND THE AREA BEGINS TO DRY OUT. ALTHOUGH
THE PARENT LOW WILL SLOWLY LIFT OFFSHORE...THERE MAY BE ENOUGH
INSTABILITY TO TOUCH OFF SOME SHOWERS ON SUN...BUT CHANCES LOOK
LOW AND HAVE KEPT OUT OF THE FCST FOR NOW.

WARMEST TEMPS ON SAT WILL OCCUR OVER W PORTIONS OF THE CWA...WHERE
CLEARING WILL BEGIN EARLY ENOUGH TO PRODUCE ENOUGH SUNSHINE. HIGHS
WILL APPROACH 70 HERE...AND WILL BE IN THE 60S MOST ELSEWHERE. SUN
WILL FEATURE CLEARING SKIES WITH SLIGHTLY WARMER TEMPS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MREF...HPC AND MEDIUM RANGE MODELS PERUSED THIS TIME PERIOD...AND
WEATHER LOOKS FAIRLY QUIET. INITIAL UPPER TROUGH...AND SURFACE LOW
SLOWLY EXIT SUNDAY...AND ANOTHER SHORTWAVE WILL MOVE OUT OF
SOUTHEAST CANADA...AND DRAG A COLD FRONT ACROSS THE NORTHEAST
EARLY MONDAY. THIS FRONT SHOULD REMAIN JUST TO OUR NORTH...AND A
WAVE OF LOW PRESSURE WILL RIDE ALONG IT AND APPROACH FROM THE
UPPER MID WEST TUESDAY. THIS WILL BE OUR BEST CHANCE FOR RAIN...AS
MREF INDICATES HIGHEST PROBABILITY OF AT LEAST .05 INCHES OF QPF
LATER TUESDAY INTO EARLY WEDNESDAY. THEREAFTER...HIGH PRESSURE
WILL BUILD TO THE NORTH WEDNESDAY NIGHT AND THURSDAY AS RIDGE
AMPLIFIES OVER MID WEST.

TEMPS...WENT CLOSE TO MEX/HPC NUMBERS AND DO NOT FORESEE ANY LARGE
DIFFERENCES FROM CLIMATOLOGY THIS TIME PERIOD...EXCEPT FOR WARM
TEMPS MONDAY...AND POSSIBLY TUESDAY...AHEAD OF FRONT.
OTHERWISE...SHOULD REMAIN WITHIN 5 OR SO DEGREES EITHER SIDE OF
CLIMO.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
VERY DIFFICULT FORECAST PACKAGE WITH THE 06Z TAFS. MULTIPLE ISSUES
TO DEAL WITH INCLUDING HEAVY RAIN AND POSSIBLE THUNDER OVERNIGHT...
THEN QUESTION OF WARM FRONTAL PASSAGE AND ASSOCIATED CIGS/VSBYS/WX
ON FRI. LARGE AREA OF MDT-HVY RAIN WITH SOME EMBEDDED THUNDER HAS
DEVELOPED ACROSS ERN PA AND WAS MOVING INTO NRN NJ AT 05Z. THUNDER
HAS REMAINED MOSTLY CONFINED TO PA THUS FAR. FEEL THAT MORE STABLE
CONDITIONS ACROSS THE NYC AREA SHOULD PREVENT THUNDER OVERNIGHT...
BUT WILL HAVE TO CONTINUE TO MONITOR CLOSELY AND TAF AMENDMENTS
WILL BE NECESSARY IF THE THUNDER PROGRESSES CLOSER TO THE AREA.

MDT/HVY RAIN AREA WILL RESULT IN RAPIDLY LOWERING CONDITIONS AT
EWR/TEB/HPN DURING THE NEXT COUPLE OF HOURS. INITIALLY THIS SHOULD
REMAIN JUST WEST OF JFK/LGA BUT THE RAIN AXIS SHOULD SHIFT
EASTWARD TO COVER THOSE TERMINALS LATE TONIGHT. CONDITIONS WILL
DROP RATHER QUICKLY TO IFR OR LOWER ONCE THE HEAVIER RAIN MOVES IN.

AS FOR THE WARM FRONT ON FRI...00Z MODELS WANT TO BLOW THE FRONT
THROUGH DURING THE DAY AS EVIDENT BY WIND SHIFTS IN THE MOS
GUIDANCE...BUT NORTHWARD WARM FRONTAL PROGRESSION IS TRICKY THIS
TIME OF YEAR. WATER TEMPS ARE ONLY IN THE 40S AND WITH RELATIVELY
WESTWARD POSITION OF MAIN UPPER LOW CENTER...WOULD EXPECT FRONT TO
HAVE DIFFICULTY MOVING NORTH ALONG THE COAST. ALL AVAILABLE MOS
GUIDANCE ALONG WITH BUFKIT SOUNDINGS AND EXPERIMENTAL SREF FLIGHT
CATEGORY GUIDANCE INDICATE PRIMARILY IFR/LIFR CONDITIONS
PREVAILING AT THE NY METROS THROUGH THE DAY. FEEL THERE IS A
SOMEWHAT BETTER CHANCE OF AT LEAST PERIODIC MVFR CONDITIONS AT
EWR/TEB AND INDICATED SUCH WITH AFTERNOON TEMPO THERE. JFK/LGA AND
EASTERN TERMINALS ARE MORE LIKELY TO REMAIN IFR THROUGHOUT THE DAY.

REGARDING THUNDER CHANCES ON FRI...WITH UNCERTAINTY OF THE AREA
BECOMING WARM SECTORED DECIDED NOT TO INCLUDE CB IN TAFS FOR NOW.
THUNDER IS CERTAINLY A POSSIBILITY...BUT NOT AT ALL CONFIDENT ON
WHERE...WHEN AND EVEN IF THEY WILL HAPPEN AT THIS POINT.

FRI EVENING...MAIN PRECIP AREA MOVES EAST BUT THE REGION IS LEFT
WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT SW FLOW AHEAD OF THE
COLD FRONT. THIS IS A RECIPE FOR LOW CIGS/VSBYS...AND HAVE
INDICATED LIFR IN THE TAFS. WOULD NOT BE SURPRISED IF SOME
LOCATIONS END UP WITH VLIFR DURING THIS PERIOD.

OUTLOOK BEYOND 06Z SAT...IFR TO SUB-IFR CIGS/VSBYS WILL BE
EXPECTED SAT NIGHT IN -SHRA/BR ASSOCIATED WITH COLD FROPA. WINDS
WILL VEER AROUND FROM THE SW TO THE W LATE FRI NIGHT/EARLY SAT.
CONDITIONS IMPROVE TO MVFR LATE SAT MORNING...THEN TO VFR BY SAT
AFTERNOON AS LOW PRES PASSES THROUGH THE REGION. MOSTLY VFR THEN
EXPECTED THROUGH TUE.

&&

.MARINE...
LOW PRESSURE ENTERING THE LOWER GREAT LAKES REGION WILL TRACK NE
ACROSS THE LAKES TODAY. THE SFC WARM FRONT WILL LIFT SLOWLY THROUGH
THE AREA WATERS DURING THE DAY. LATEST MODEL RUNS CONTINUE TO BRING
THE FRONT THROUGH BY MIDDAY...BUT STILL NOT SOLD ON WHETHER IT WILL
MAKE IT ALL THE WAY THROUGH...WITH WATER TEMPS ONLY IN THE 40S. THE
VEERING FLOW ON FRIDAY FROM E/SE IN THE MORNING TO SOUTHERLY
SOMETIME DURING THE AFTERNOON WILL LIKELY PRODUCE SEAS MEETING
MARGINAL SCA CRITERIA ON THE OCEAN WATERS DURING THE DAY. THE STORM
SYSTEMS TRAILING COLD FRONT WILL MOVE THROUGH FRI NIGHT/SAT MORNING
WITH A CYCLONIC WESTERLY FLOW TO PREVAIL THROUGH EARLY NEXT WEEK.
POST-FRONTAL WINDS AND SEAS LOOK TO REMAIN BELOW SCA CRITERIA.

SCAHS WILL REMAIN POSTED FOR THE OCEAN ZONES FOR TODAY THROUGH SAT
MORNING...AS WINDS SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.

&&

.HYDROLOGY...
RAIN IS MOVING INTO THE AREA...AND WILL BE ISSUING FLOOD WATCH
WITH MORNING PACKAGE FOR ENTIRE CWA. WILL FOLLOW GFS QPF...WHICH
BRINGS 1.5 TO 2 INCHES TO CWA. FOR NOW...LOOKS LIKE A BULLSEYE
WILL OCCUR OVER NE NJ/LWR HUD VLY THROUGH THIS MORNING WITH 1 TO
1.5 INCHES OF QPF. ANOTHER BULLSEYE OF 1.5 TO 2 INCHES QPF WILL
FALL OVER EASTERN CT THIS AFTERNOON. WILL NEED TO KEEP AN EYE ON
ANY HEAVIER AND LOCALIZED QPF...ESPECIALLY FOR FAST RESPONDING
RIVERS IN NJ.

FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE CONNECTICUT
RIVER WHICH ARE HANDLED BY THE TAUNTON NWS OFFICE. PLEASE REFER TO
THEIR RIVER FLOOD PRODUCTS FOR MORE INFORMATION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ005>012.
NY...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ067>081.
NJ...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM THIS MORNING
     TO 2 PM EDT SATURDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...CJ
MARINE...CJ
HYDROLOGY...MPS
Hazardous weather outlook, Apr 27, 2:31 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
331 AM EDT FRI APR 27 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-280900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
331 AM EDT FRI APR 27 2007

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 2PM EDT THIS AFTERNOON FOR THE
TRI-STATE AREA. PLEASE REFER TO THE FLOOD WATCH FOR FURTHER DETAILS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-335-338-340-345-350-353-355-280900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MPS

In the hours before

Special weather statement, Apr 27, 2:55 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
355 AM EDT FRI APR 27 2007

CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-271200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
355 AM EDT FRI APR 27 2007

HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE TRI-
STATE AREA THROUGH THIS MORNING. RAINFALL RATES WILL APPROACH 1
INCH PER HOUR...RESULTING IN FLOODING OF URBAN AREAS...SMALL
STREAMS AND RIVERS. TOTAL RAINFALL AMOUNTS THIS MORNING WILL RANGE
FROM 1 TO 2 INCHES WITH OVER 3 INCHES POSSIBLE LOCALLY. MOTORISTS
SHOULD EXERCISE CAUTION THIS MORNING AND LEAVE PLENTY OF EXTRA
TIME FOR THE MORNING COMMUTE.

MPS

The radar

The Brookhaven radar (KOKX), 104 km away, was scanning. The volume nearest the first event began at 08:15 UTC.

Open the radar archive at this moment

Event by event

12 flash flood. Local standard time, as filed.

Flash Flood, Bergen

When
April 27, 3:15 AM EST to 5:15 AM EST
Where
Bergen County, Lodi
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
40.880, -74.100

Flash Flood, Essex

When
April 27, 4:00 AM EST to 5:15 AM EST
Where
Essex County, Newark
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
40.730, -74.180

Flash Flood, Union

When
April 27, 4:45 AM EST
Where
Union County, Springfield
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.700, -74.300

Flash Flood, Hudson

When
April 27, 5:00 AM EST to 5:15 AM EST
Where
Hudson County, Kearny
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.770, -74.150

Flash Flood, Passaic

When
April 27, 5:00 AM EST to 5:15 AM EST
Where
Passaic County, Wayne
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.930, -74.250

Flash Flood, Bergen

When
April 27, 8:10 AM EST to 11:00 AM EST
Where
Bergen County, Rutherford
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.820, -74.120

Flash Flood, Hudson

When
April 27, 8:11 AM EST to 11:00 AM EST
Where
Hudson County, Kearny
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.770, -74.150

Flash Flood, Essex

When
April 27, 8:24 AM EST to 11:00 AM EST
Where
Essex County, 0.87 mi SE of Newark
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.721, -74.168

Flash Flood, Bergen

When
April 27, 9:10 AM EST to 11:00 AM EST
Where
Bergen County, 1.38 mi S of Cliffside Park
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.800, -73.980

Flash Flood, Union

When
April 27, 9:14 AM EST to 11:00 AM EST
Where
Union County, 0.69 mi N of Berkeley Hgts
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.680, -74.430

Flash Flood, Hudson

When
April 27, 9:18 AM EST to 11:00 AM EST
Where
Hudson County, 0.87 mi SE of Jersey City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.711, -74.068

Flash Flood, Passaic

When
April 27, 9:50 AM EST
Where
Passaic County, Passaic
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.850, -74.150

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29914, 29025, 29923, 29026, 29027, 29028, 29029, 29030, 29031, 29313, 29315, 30190.